Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 95, NWS Nashville, TN

July 16, 2019Dickson County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2019, 3:10 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2019, 3:10 PM CDT (20:10 UTC)
Expired
Jul 16, 2019, 3:45 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS54 KOHX 162010
SVROHX
TNC043-083-085-162045-
/O.NEW.KOHX.SV.W.0095.190716T2010Z-190716T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
310 PM CDT Tue Jul 16 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dickson County in Middle Tennessee...
  Houston County in Middle Tennessee...
  Humphreys County in Middle Tennessee...

* Until 345 PM CDT.

* At 310 PM CDT, a severe thunderstorm was located near Hurricane
  Mills, or near Waverly, moving northeast at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
  Mills, Vanleer and Slayden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3608 8796 3613 8792 3617 8792 3633 8784
      3634 8776 3637 8772 3637 8760 3634 8759
      3633 8748 3625 8736 3589 8781 3599 8800
TIME...MOT...LOC 2010Z 212DEG 41KT 3601 8786 

HAIL...<.75IN
WIND...70MPH
 
$$

Rose
2 follow-up statements
038 
WWUS54 KOHX 162027
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
327 PM CDT Tue Jul 16 2019

TNC043-083-085-162045-
/O.CON.KOHX.SV.W.0095.000000T0000Z-190716T2045Z/
Dickson TN-Houston TN-Humphreys TN-
327 PM CDT Tue Jul 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN DICKSON...HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES...

At 327 PM CDT, a severe thunderstorm was located near Waverly, moving
northeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Waverly, Erin, McEwen, Tennessee Ridge, Vanleer and Slayden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3602 8764 3616 8792 3617 8792 3633 8784
      3634 8776 3637 8772 3637 8760 3634 8759
      3633 8748 3625 8736
TIME...MOT...LOC 2027Z 212DEG 41KT 3618 8773 

HAIL...<.75IN
WIND...70MPH
 
$$

Rose
283 
WWUS54 KOHX 162046
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
346 PM CDT Tue Jul 16 2019

TNC043-083-085-162055-
/O.EXP.KOHX.SV.W.0095.000000T0000Z-190716T2045Z/
Dickson TN-Houston TN-Humphreys TN-
346 PM CDT Tue Jul 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKSON...HOUSTON
AND NORTHEASTERN HUMPHREYS COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

LAT...LON 3602 8764 3616 8792 3617 8792 3633 8784
      3634 8776 3637 8772 3637 8760 3634 8759
      3633 8748 3625 8736
TIME...MOT...LOC 2045Z 212DEG 41KT 3634 8761 

$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:37 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 16, 12:37 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT Tue Jul 16 2019

.UPDATE...
FOR NOON DISCUSSION UPDATE.

&&

.DISCUSSION...

Removed any morning references in zone forecast product.
Updated afternoon's forecast per current regional radar mosiac
imagery. Regional radar imagery showing an area of shwrs/tstms
moving into wrn and then into cntrl portions of mid state region
as afternoon hrs progress. Changed from qualifying terms to
equivalent areal terms for better convection description.
Tweaked hrly temp, dewpoint, and wind speed/direction grids.
Current temp trends at least reasonably in line with afternoon
forecasted high temp values. Remainder of the forecast continues
to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

For the start of this taf cycle, VFR will continue with SSW winds
gusty to 22KT. Sct SHRA/TSRA will form through the afternoon with
enough coverage to include VCTS after 21Z. Short range models
continue to show a well defined band of showers/storms rolling
across CKV, BNA, MQY late afternoon and early evening, so tempo
groups were included for these more focused, heavy downpours.
Remnants of tropical system Barry will bring bands of showers
across the area tonight through Wed morning. Timing of these
locally heavy showers for any particular site is unknown at this
time.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jul 16, 6:06 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
606 AM CDT Tue Jul 16 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-171115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
606 AM CDT Tue Jul 16 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered rain and thunderstorms are possible today, especially
later this evening. A few storms west of I-65 could be strong to
severe with damaging winds and localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Localized flooding will be possible on Wednesday as additional
rain and storms move across the Mid State.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jul 16, 2:07 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Tue Jul 16 2019

TNZ005-023-024-161930-
Stewart TN-Humphreys TN-Houston TN-
207 PM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HOUSTON
AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL 230 PM CDT...

At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to 6 miles northwest of
Waverly. Movement was northeast at 50 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, Tennessee Ridge, Cumberland
City, Houston County Airport and Indian Mound.

LAT...LON 3605 8798 3613 8792 3617 8792 3622 8795
      3638 8794 3657 8763 3642 8760 3619 8762
      3601 8799
TIME...MOT...LOC 1907Z 218DEG 44KT 3634 8785 3615 8789

Rose
Special weather statement, Jul 16, 3:03 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT Tue Jul 16 2019

TNZ023>025-056-162045-
Dickson TN-Humphreys TN-Houston TN-Perry TN-
303 PM CDT Tue Jul 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DICKSON...CENTRAL
HOUSTON...NORTH CENTRAL PERRY AND HUMPHREYS COUNTIES UNTIL 345 PM
CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of New Johnsonville, or 14 miles southeast of Camden,
moving northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Hurricane Mills.

This includes Interstate 40 between mile markers 136 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3633 8780 3635 8774 3619 8739 3578 8789
      3582 8797 3586 8794 3594 8793 3594 8800
      3597 8802
TIME...MOT...LOC 2003Z 212DEG 41KT 3590 8794

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:07 PM CDTSpecial Weather StatementOHXHouston, Stewart23 min
Jul 16, 2:33 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart27 min
Jul 16, 3:03 PM CDTSpecial Weather StatementOHXHouston, Humphreys42 min
Jul 16, 3:48 PM CDTSpecial Weather StatementOHXDickson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.